Optimality of a Linear Decision Rule in Discrete Time AK Model

Research output: Contribution to journalArticlepeer-review


Surprisingly, formal proof on the optimality of a linear decision rule in the discrete time AK model with a CRRA utility function has not been established in the growth literature while that in the continuous time counterpart is well-established. This note fills such a gap: I provide a formal proof that consumption being linearly related to investment is a sufficient and necessary condition for Pareto optimality in the discrete time AK model.

Original languageEnglish
Pages (from-to)519-527
Number of pages9
JournalB.E. Journal of Theoretical Economics
Issue number1
Publication statusPublished - 2023 Jan 1

Bibliographical note

Funding Information:
I thank the anonymous referee for helpful suggestions. I would like to appreciate Kyung-Woo Lee for his constructive comments for the earlier version of this paper. Seoyoon Jeong provided excellent research assistance. This research was supported by the Yonsei University and Yongwoon Scholarship Foundation (Yonsei-Yongwoon Research Grant No. 2021-11-0410). Any remaining errors are the author’s sole responsibility.

Publisher Copyright:
© 2021 Walter de Gruyter GmbH, Berlin/Boston.

All Science Journal Classification (ASJC) codes

  • Economics, Econometrics and Finance(all)


Dive into the research topics of 'Optimality of a Linear Decision Rule in Discrete Time AK Model'. Together they form a unique fingerprint.

Cite this